Antidepressant Side Effects | क्या डिप्रेशन की दवाई आपकी आंखों पर बुरा असर कर रहे हैं ? | Do AntiDepressants Cause Vision Loss? | Antidepressants for Mind Affects Eye | क्या एंटीडिप्रेसेंट आपकी आंखों की रोशनी को प्रभावित कर सकते हैं?

  • 2.90K
  • 1 year ago
Dr. Anin Sethi
Mirchia Laser Eye Center Ophthalmology

Antidepressant Side Effects | क्या डिप्रेशन की दवाई आपकी आंखों पर बुरा असर कर रहे हैं ? | Do AntiDepressants Cause Vision Loss? | Antidepressants for Mind Affects Eye | क्या एंटीडिप्रेसेंट आपकी आंखों की रोशनी को प्रभावित कर सकते हैं?

Antidepressant Side Effects, In this video Dr. Anin Sethi, talks about the side effects caused by antidepressants on the eyes. 

Many people are suffering from Depression and seeking treatment for the same. These medicines are essential for patients suffering from Depression, and they can’t easily leave them. But these medicines pose some side effects to the eyes. If the patients know their side effects, they can at least discuss them with their doctor. 

How does antidepressant medicine affect the eyes ?

The most common problem antidepressant medicine causes is dry eyes. Most commonly used antidepressants, like tricyclic antidepressants, including Amptripciline, reduce the secretion of tears produced by lacrimal glands. These glands maintain the protective layer over the eyes. As a result, patients may feel dryness in their eyes,  burning eyes, unable to tolerate bright light and watery eyes. All these are very common.

Complications:

Certain eyes are at risk of developing glaucoma because of their development. As a result, pressure may increase on them. Such eyes are at high risk of Acute angle closure glaucoma. Tricyclic antidepressants and drugs of class selective serotonin inhibitors may dilate the pupil, increasing the risk of developing angle closure glaucoma and increasing eye pressure. Under these circumstances one must consult their eye specialist. Also, if the  psychiatrist prescribes these medicines, then the patient can consult them. They might tell you whether these medicines are safe for you or not. In addition to complications like angle closure glaucoma and pupil dilation, these drugs can temporarily cause  near vision loss. These drugs affect the muscles responsible for focusing, reducing the ability to see nearby objects.

How serious are the Antidepressant side effects ?

Only in a few cases, especially drugs of the SARC category, may cause an increased aggregation of platelets in the blood. However, this risk is only at the start of the treatment. There is an increase in the chances of blood clot formation. Under these circumstances, if the patients  are predisposed, there is a chance of clotting of blood in the central retinal vein leading to blockage, also called central ocular vein occlusion. But this problem is very rare and uncommon. Apart from that, there are other complications like it affecting muscle movements; likewise, it can affect your eye movements. This condition is called Dystonia. In this, patients feel trouble seeing things placed above; in a few cases. They might see double vision. Hence one must consult their psychiatrist. In psychiatry, there is a huge variety of antidepressants, and in every type, there are different side effects, and they can be tailored according to the patient.

If you have dryness in the eyes, are at risk of developing glaucoma, or are facing any other problem due to the usage of antidepressants, then you must consult your psychiatrist. 

For more information on eyes, visit our SimpliHealth website.

Comments (0)

Avtar

LEAVE YOUR COMMENT

Your email address will not be published.

Feedback

Subscribe to our Newsletter

Get the answers to all your health-related queries, just in one click. Get your healthcare experts on your mobile phone, anytime, anywhere.

[sibwp_form id=1]
.